About 2 months ago my husband called me from work and told me he was "twitching" and I needed to go pick him up. He said it started as something similar to a cold chill, then happened again about 15 seconds later, then again, and finally it wouldn't stop. When I got there, what he described as twitching was not what I saw. His head was nodding and shaking side to side, his right arm was moving like he was shaking something, like a bottle for example. He was in no pain, was fully concious, and still had his normal sense of humor. He even commented, "Give me a glass with milk and ice cream, and I'll make you a shake."
By the time I got him to the hospital, both arms, his head, and both legs were all making this strange movement. This went on for 6 hours while he was in the ER. They were able to calm it with Adamet (probably misspelled) and Dilantin.
In the ER, they did a CT Scan, EEG, blood work (his primary is gathering all the tests and results-embarassed to say we didn't think to get details on all the tests), urinalysis, and a chest x-ray. Everything was normal, they told us.
Several days later, he was admitted to the hospital for more tests after having had a severe episode in his doctor's office, primarily in his neck. They did another CT Scan, an EEG, a 24 hour EEG, blood work, MRI, and spinal tap. The only things abnormal were "slightly elevated protein" in his spinal fluid that his neurologist doesn't see as a problem. The CT scan showed a sinus infection which is now being taken care of. The EEGs show no sign of seizure.
Since then, he's been on 300 mg dilantin per day, and has had the symptoms diminish. He'd gone a week without any shaking, then had it happen while asleep one night, for 2 hours. Then he went a week without it, and it happened for a few minutes. For the last 4 days, he's had the symptoms, but now they're just minor little twitches in his arms, neck, and jaw, just not all at the same time, and they last for only a short time, perhaps 5-10 minutes.
His primary doctor checked his dilantin level and it was low, so he added 100mg to the daily dose, bringing it to 400mg per day. This was yesterday, and after having these twitches for 4 days, he didn't have one today.
The neurologist has written this off as stress. The last 7 years have been stressful, exceptionally so, but everything has leveled out, and for the last year our life has been smooth and pretty stress-free.
We're both concerned that there is something they're missing. I've been reading these forums, and have researched everthing that's being suggested for others, and I just can't find anything that sounds like what he's going through. So....here I am, in hopes that someone might be able to point us in another direction, and give us something else to look at that might have some answers.
Does anyone have any idea what this may be?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?